Texas, 2005Damaging Wind in Texas, August 27, 2005
August 27, 2005 · NWS SHV · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 27, 1:51 PM CST, 3 hours 9 minutes earlier.
Area forecast discussion, Aug 27, 1:51 PM CST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
251 PM CDT SAT AUG 27 2005
.DISCUSSION...
SHORT WAVE CROSSING NORTHERN PORTION OF CWA WITH OUTFLOW BOUNDARY
IN SOUTHERN ZONES...PROVIDING CWA WITH WIDESPREAD CONVECTION THIS
AFTERNOON. FOR TONIGHT...SHORT WAVE WILL PASS TO EAST...BUT
NUMEROUS OUTFLOWS SHOULD KEEP CONVECTION GOING WELL INTO THE
EVENING. HAVE PLACED HIGHEST QPF EAST WEST ACROSS CENTER OF CWA.
FOR SUNDAY...LONG WAVE TROF IS FCST ACROSS NORTH CENTRAL OKLAHOMA
INTO NORTHWEST TEXAS. HURRICANE KATRINA WILL STILL BE IN
NORTHCENTRAL GULF...SO CWA LOOKS TO BE IN BETWEEN SYSTEMS. HOWEVER
AVAILABLE MOISTURE WILL BE HIGH AND AFTERNOON HEATING SHOULD BE
SUFFICIENT FOR WIDELY SCATTERED CONVECTION. LOOK FOR WIND AND
CLOUDS TO BEGIN INCREASING SUNDAY NIGHT WITH RAIN FROM TROPICAL
SYSTEM POSSIBLY REACHING EASTERN MOST ZONES BY DAYBREAK MONDAY.
AT THIS TIME WILL RAISE POPS TO 50 PERCENT EAST...BUT EXPECT THERE
WILL BE A SHARP LINE BETWEEN RAIN AND NO RAIN. STRONG WINDS
HOWEVER WILL AFFECT ALL OF CWA. WITH CENTRAL PRESSURE EXPECTED TO
BE FAIRLY LOW IN KATRINA WHEN IT MOVES INLAND...WIND GUSTS COULD
EASILY REACH 35 MPH IN EASTERN HALF OF CWA MONDAY AFTERNOON INTO
MONDAY EVENING. THIS MAY HAVE TO BE INCREASED IN FUTURE FORECAST
DEPENDING ON ACTUAL TRACK.
DRY AND SLIGHTLY COOLER WEATHER TO FOLLOW THROUGH REMAINDER OF
WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 76 97 76 93 / 40 20 10 20
MLU 75 93 75 86 / 40 20 20 50
DEQ 73 96 72 92 / 20 20 10 20
TXK 76 97 76 92 / 20 20 10 20
ELD 74 96 74 89 / 30 20 10 40
TYR 76 98 75 94 / 30 20 10 20
GGG 75 97 74 93 / 30 20 10 20
LFK 74 99 74 94 / 20 20 10 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
14
Hazardous weather outlook, Aug 27, 5:00 AM CST, 12 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT SAT AUG 27 2005
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-271700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CDT SAT AUG 27 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.
.DAY ONE...TODAY AND TONIGHT...
A HEAT ADVISORY IS EFFECT THROUGH 7 PM THIS EVENING. OTHERWISE...NO
HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
44
Thunderstorm Wind, Shelby
- When
- August 27, 5:00 PM CST
- Where
- Shelby County, Joaquin
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.967, -94.067
Trees downed in town...including one that fell on a house.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hurricane in Alabama, August 27 to 29, 2005$1.0 billion · 6 events
- Hurricane in Mississippi, August 27 to 29, 2005$250 million · 5 events
- Tropical Storm in Florida, August 27 to 29, 2005$100 million · 6 events
- Rip Current in Michigan, August 27, 20051 death · 1 event
- Flash Flooding and Hail in Texas, August 27, 2005$1.4 million · 4.25 in hail · 24 events
- Damaging Wind in Mississippi, August 27, 2005$200,000 · 68 kt wind · 1 event
- Damaging Wind and Lightning Strike in Texas, August 27, 2005$40,000 · 50 kt wind · 2 events
- Damaging Wind in Arkansas, August 27, 2005$30,000 · 54 kt wind · 1 event
- Hail and Damaging Winds in Kansas, August 27, 20051.75 in hail · 14 events
- Marine Thunderstorm Winds in Lake Erie, August 27, 200510 events
- Lightning Strike in Colorado, August 27, 2005$15,000 · 1 event
- Hail in New Mexico, August 27, 20052.5 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5482012.